Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 8, NWS Atlanta, GA

February 24, 2019Coweta County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 24, 2019, 4:45 AM EST for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2019, 4:45 AM EST (09:45 UTC)
Expired
Feb 24, 2019, 4:56 AM EST
In force
11 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Coweta County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 7 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
689 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

106 
WUUS52 KFFC 240945
SVRFFC
GAC077-113-255-241015-
/O.NEW.KFFC.SV.W.0008.190224T0945Z-190224T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
445 AM EST SUN FEB 24 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  West central Spalding County in west central Georgia...
  Southern Fayette County in north central Georgia...
  Southeastern Coweta County in west central Georgia...

* Until 515 AM EST.

* At 444 AM EST, a severe thunderstorm was located over Turin, or 10
  miles southeast of Newnan, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Peachtree City, Senoia, Brooks, Sharpsburg, Turin, Woolsey, Starrs
  Mill, Digbey, Lake Horton, Zetella and Inman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3324 8470 3334 8472 3343 8442 3324 8438
TIME...MOT...LOC 0944Z 264DEG 28KT 3330 8464 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
686 
WWUS52 KFFC 240956
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
456 AM EST SUN FEB 24 2019

GAC077-113-255-241006-
/O.CAN.KFFC.SV.W.0008.000000T0000Z-190224T1015Z/
Spalding GA-Fayette GA-Coweta GA-
456 AM EST SUN FEB 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SPALDING...
SOUTHERN FAYETTE AND SOUTHEASTERN COWETA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3324 8470 3334 8472 3343 8442 3324 8438
TIME...MOT...LOC 0955Z 264DEG 28KT 3331 8453 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:55 AM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 24, 2:55 AM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 AM EST Sun Feb 24 2019

.SHORT TERM /Today through Monday/...
Models in very good agreement in the short term. The cold front will
move rapidly across the CWA this morning, and by 18Z the front will
be east of the CWA with strong high pressure and cold advection
spreading in behind the front. A tight pressure gradient and strong
cold advection will kick up the winds to 15 to 25 mph with gusts of
30 to 35 mph. Will maintain the current Wind Advisory for north GA
for today.

Showers and isolated thunderstorms will occur along and ahead of the
front. Models agree that instability will weaken as the area of
showers/tstorms moves across north GA that is currently wedged in.
Instability will continue to diminish as the front pushes on through
the CWA this morning, and while there may a few gusts around 40 mph,
severe weather is no longer expected across the CWA with this
system.

As stated above, strong high pressure will build into the CWA today
bringing much needed drying. The dry conditions will continue into
Monday.

The area of showers and isolated tstorms will exit north GA by
12Z. Therefore the Flood Watch will be allowed to expire at 12Z.

17

.LONG TERM /Monday Night through Saturday/...
Dry conditions will continue from the latter part of the short term
into Tuesday. However as the flow becomes zonal, an active pattern
will once again bring chance of rain to the CWA. Short waves will
move across the CWA beginning Tuesday night through the end of the
long term. Models differ on timing and strength of these system.
Will therefore broadbrush pops and keep pops in the chance category
beginning Tuesday night and continuing into next weekend.

17

&&

.AVIATION...06Z Update...
LIFR over most of the forecast area early this morning, however
conditions will quickly improve later this morning as a cold front
moves across the forecast area. Showers and scattered
thunderstorms will occur along and ahead of the cold front. Being
the cold front VFR conditions, however winds will increase to
northwest 15 to 25 kts with a few gusts to 30kts. Winds will
diminish after 00Z.

//ATL Confidence...06Z Update...
Medium on all elements through 18Z.
High on all elements after 18Z.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  37  62  37 /  80   0   0   0
Atlanta         63  37  59  42 /  30   0   0   0
Blairsville     57  31  55  32 /  10   0   0   0
Cartersville    60  35  57  33 /   5   0   0   0
Columbus        68  38  64  43 /  60   0   0   0
Gainesville     61  36  59  36 /  30   0   0   0
Macon           70  39  64  37 /  90   0   0   0
Rome            60  34  58  32 /   5   0   0   0
Peachtree City  64  36  61  34 /  30   0   0   0
Vidalia         74  42  66  45 /  70   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 AM this morning to 7 PM EST this evening
for the following zones: Banks...Barrow...Bartow...Butts...
Carroll...Cherokee...Clarke...Clayton...Cobb...Coweta...Dawson...
DeKalb...Douglas...Fayette...Floyd...Forsyth...Gordon...
Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Jasper...
Lamar...Lumpkin...Madison...Meriwether...Morgan...Newton...North
Fulton...Oconee...Paulding...Pickens...Pike...Polk...Rockdale...
South Fulton...Spalding...Troup...Walton...White.

Flood Watch until 7 AM EST this morning for the following zones:
Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Forsyth...Gilmer...Gordon...Hall...Lumpkin...
Murray...Pickens...Polk...Towns...Union...Walker...White...
Whitfield.

Wind Advisory until 7 PM EST this evening for the following
zones: Catoosa...Chattooga...Dade...Fannin...Gilmer...Murray...
Towns...Union...Walker...Whitfield.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Feb 24, 3:27 AM EST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
327 AM EST Sun Feb 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
327 AM EST Sun Feb 24 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A few thunderstorms could be strong this morning across parts of
north and central Georgia.

A band of showers and a few thunderstorms ahead of a cold front
will move across north and central Georgia this morning. A few
storms could be strong with gusty winds, brief heavy rain and
cloud to ground lightning. By afternoon much drier air will be
spreading across north and central Georgia as winds become west to
northwest 15 to 25 mph and gusty. See the latest Wind Advisory for
more information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Feb 24, 2:57 AM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 AM EST SUN FEB 24 2019

GAZ020-030-031-041-240830-
Polk GA-Haralson GA-Bartow GA-Paulding GA-
257 AM EST SUN FEB 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHERN HARALSON...
SOUTHWESTERN BARTOW AND PAULDING COUNTIES UNTIL 330 AM EST...

At 257 AM EST...a strong thunderstorm was over Mars Hills, or 11
miles southeast of Piedmont...moving east at 55 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cartersville, Dallas, Cedartown, Buchanan, Rockmart, Euharlee, Hiram,
Aragon, Braswell, Taylorsville, Yorkville, Fish Creek, Burnt Hickory
Ridge, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney, Draketown
and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3410 8510 3410 8505 3412 8505 3420 8485
      3385 8475 3381 8503 3381 8508 3376 8536
      3397 8540
TIME...MOT...LOC 0757Z 250DEG 49KT 3386 8543

WIND...40MPH
Special weather statement, Feb 24, 3:31 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 AM EST SUN FEB 24 2019

GAZ031-032-041>043-052-053-240915-
Douglas GA-Cobb GA-Coweta GA-Haralson GA-Carroll GA-Heard GA-
Paulding GA-
331 AM EST SUN FEB 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS...NORTHWESTERN
COBB...WESTERN COWETA...SOUTHEASTERN HARALSON...CARROLL...HEARD AND
SOUTHERN PAULDING COUNTIES UNTIL 415 AM EST...

At 330 AM EST...a line of strong thunderstorms was along a line
extending from near Tallapoosa to Malone...and moving northeast at 60
mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Douglasville, Carrollton, Dallas, Buchanan, Franklin, Kennesaw, Villa
Rica, Powder Springs, Bremen, Temple, Hiram, Bowdon, Mount Zion,
Whitesburg, Waco, Ephesus, Centralhatchee, Roopville, Lost Mountain
Park and Brownsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3378 8521 3401 8460 3322 8506 3318 8525
      3360 8533
TIME...MOT...LOC 0830Z 236DEG 52KT 3373 8524 3319 8558

WIND...40MPH
Special weather statement, Feb 24, 3:54 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
354 AM EST SUN FEB 24 2019

GAZ042-052-053-066-240930-
Coweta GA-Carroll GA-Troup GA-Heard GA-
354 AM EST SUN FEB 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHEASTERN
CARROLL...NORTHERN TROUP AND HEARD COUNTIES UNTIL 430 AM EST...

At 354 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Paran, or near Roanoke...moving east at 60
mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Newnan, Franklin, Hogansville, Grantville, Luthersville, Whitesburg,
Centralhatchee, Moreland, Corinth, East Newnan, Plant Yates,
Arnco-Sargent, Powers Crossroads, Handy, Waresville, Frolona, Plant
Wansley, Texas, Harrisonville and Glenn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3352 8486 3322 8474 3322 8485 3319 8485
      3310 8523 3331 8527
TIME...MOT...LOC 0854Z 247DEG 53KT 3321 8528

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:57 AM ESTSpecial Weather StatementFFCHaralson, Paulding, Polk33 min
Feb 24, 3:31 AM ESTSpecial Weather StatementFFCCarroll, Heard44 min
Feb 24, 3:54 AM ESTSpecial Weather StatementFFCHeard36 min
Feb 24, 4:13 AM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Fayette, Fulton, Heard32 min
Feb 24, 4:27 AM ESTSevere Thunderstorm WarningFFCMeriwether, Troup33 min
Feb 24, 4:33 AM ESTTornado WarningFFCCoweta12 min
Feb 24, 4:58 AM ESTSpecial Weather StatementFFCMeriwether, Pike, Spalding32 min
Feb 24, 5:00 AM ESTSpecial Weather StatementFFCHarris, Muscogee, Talbot45 min
Feb 24, 7:12 AM ESTSpecial Weather StatementFFCBaldwin, Crisp, Dooly, Houston, Twiggs33 min
Feb 24, 7:45 AM ESTSpecial Weather StatementFFCBleckley, Crisp, Pulaski, Washington, Wilcox, Wilkinson30 min
Feb 24, 8:17 AM ESTSpecial Weather StatementFFCDodge, Jefferson, Johnson, Laurens, Washington, Wilcox28 min
Feb 24, 8:57 AM ESTRiver Flood WarningFFCCatoosa5 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.